MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the returned neuron max had fractures approximately 19.0 cm and 75.0 cm from the hub.The device had kinks approximately 21.0 cm and 64.0 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed a kink on the length of the device.If the neuron max is manipulated at extreme angles during insertion into patient anatomy, the device may become kinked.Further evaluation revealed additional kinks and fractures on the neuron max length.Based on the return condition and the reported complaint, the additional kinks and fractures are likely incidental to the reported complaint and likely occurred during post-procedure handling.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max).It was noted that the patient's anatomy was tortuous.During the procedure, while inserting a neuron max into the patient's body, the neuron max became kinked and therefore, it was removed.The procedure was completed using another neuron max.There was no report of an adverse effect to the patient.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8144292
Report Number3005168196-2018-02392
Device Sequence Number1887291
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberPNML6F088804
Device Lot NumberC09380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005